Alert archive / California / Wind Advisories in 2017
Wind Advisory 20, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 19, 2017, 4:30 AM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2017, 4:30 AM PST (12:30 UTC)
- Expired
- Feb 20, 2017, 4:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
899 WWUS76 KSTO 191230 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 430 AM PST Sun Feb 19 2017 ...Strong winds over northern California over the next couple of days... .A strong Pacific strong will bring strong winds to northern California as it approaches and moves through the region. Breezy winds today and Monday will max out Monday evening as this system pushes through. Downed trees and limbs and power outages are likely again especially Monday evening. Blowing debris hazards are also likely. CAZ015-016-200100- /O.NEW.KSTO.WI.Y.0020.170219T1230Z-170221T0300Z/ /O.NEW.KSTO.HW.A.0002.170221T0300Z-170221T0900Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 430 AM PST Sun Feb 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 7 PM PST Monday. A High Wind Watch has also been issued. This High Wind Watch is in effect from Monday evening through late Monday night. * TIMING...Gusty winds today will maximize Monday evening. Winds will decrease overnight with relatively light breezes on Tuesday. | * WINDS...Winds today through Monday 20 to 30 mph with gusts to 40 mph. Winds Monday night gusting to 50 mph or higher. Winds decreasing late Monday night. * IMPACTS...Downed trees, tree limbs, blowing debris and power outages. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-200100- /O.NEW.KSTO.WI.Y.0020.170220T0600Z-170221T0300Z/ /O.NEW.KSTO.HW.A.0002.170221T0300Z-170221T0900Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 430 AM PST Sun Feb 19 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 PM this evening to 7 PM PST Monday. A High Wind Watch has also been issued. This High Wind Watch is in effect from Monday evening through late Monday night. * TIMING...Gusty winds this evening and Monday will maximize Monday evening. Winds will decrease overnight Monday with relatively light breezes on Tuesday. | * WINDS...Winds this evening through Monday 20 to 30 mph with gusts to 40 mph. Winds Monday night gusting to 50 mph or higher. Winds decreasing late Monday night. * IMPACTS...Downed trees, tree limbs, blowing debris and power outages. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
671 WWUS76 KSTO 192318 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 318 PM PST Sun Feb 19 2017 ...Strong winds over northern California the next couple of days... .A strong Pacific storm will bring potentially damaging winds to northern California as it approaches and moves through the region. Breezy winds today and Monday will peak Monday evening through the night as this system pushes through. Downed trees and widespread, long-lasting power outages are likely especially Monday evening. Blowing debris hazards are also possible. CAZ015-016-201400- /O.UPG.KSTO.HW.A.0002.170221T0300Z-170221T0900Z/ /O.NEW.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ /O.EXT.KSTO.WI.Y.0020.000000T0000Z-170221T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 318 PM PST Sun Feb 19 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 4 AM PST TUESDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 4 PM Monday to 4 AM PST Tuesday. The High Wind Watch is no longer in effect. * TIMING...Gusty winds today will continue into Monday, then peak Monday evening into early Tuesday morning. * WINDS...Winds today through Monday 20 to 30 mph with gusts to 40 mph. Winds Monday evening through early Tuesday morning gusting 50 to 65 mph. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-201400- /O.UPG.KSTO.HW.A.0002.170221T0300Z-170221T0900Z/ /O.NEW.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ /O.EXT.KSTO.WI.Y.0020.170220T1800Z-170221T0000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 318 PM PST Sun Feb 19 2017 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 4 PM PST MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 4 AM PST TUESDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 4 PM Monday to 4 AM PST Tuesday. The High Wind Watch is no longer in effect. * TIMING...Gusty winds this evening and Monday will maximize Monday evening. Winds will decrease overnight Monday with relatively light breezes on Tuesday. * WINDS...Winds increasing to 20 to 30 mph with gusts to 45 mph by late Monday morning. Winds peaking Monday evening into early Tuesday morning, with gusts of 50 to 65 mph. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013-063-064-066-067-201400- /O.NEW.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ Shasta Lake Area / Northern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Shasta Dam, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 318 PM PST Sun Feb 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 4 AM PST TUESDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 4 PM Monday to 4 AM PST Tuesday. * TIMING...Strongest winds Monday evening through early Tuesday morning. * WINDS...South to west wind gusts of 50 to 65 mph possible...higher gusts possible over exposed ridges. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
637 WWUS76 KSTO 201130 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PST Mon Feb 20 2017 CAZ017>019-210000- /O.EXT.KSTO.WI.Y.0020.170220T1130Z-170221T0000Z/ /O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 330 AM PST Mon Feb 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * TIMING...Gusty winds continue today. Strongest winds expected tonight. * WINDS...Gusts around 40 mph today increasing to 55 to 65 mph tonight. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-016-210000- /O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ /O.CON.KSTO.WI.Y.0020.000000T0000Z-170221T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 330 AM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * TIMING...Gusty winds continue today. Strongest winds tonight. * WINDS...Gusts 40 to 50 mph today increasing to 55 to 65 mph tonight. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013-063-064-066-067-210000- /O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ Shasta Lake Area / Northern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Shasta Dam, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 330 AM PST Mon Feb 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * TIMING...Strongest winds tonight. * WINDS...Gusts 55 to 65 mph possible. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
820 WWUS76 KSTO 202110 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 110 PM PST Mon Feb 20 2017 CAZ015>017-211800- /O.NEW.KSTO.WI.Y.0021.170221T1200Z-170221T1800Z/ /O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ /O.CON.KSTO.WI.Y.0020.000000T0000Z-170221T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 110 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST TUESDAY... * TIMING...Gusty winds continue today. Strongest winds expected tonight. * WINDS...Gusts around 40 mph today increasing to 55 to 65 mph tonight. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-019-211200- /O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ /O.CON.KSTO.WI.Y.0020.000000T0000Z-170221T0000Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 110 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * TIMING...Gusty winds continue today. Strongest winds expected tonight. * WINDS...Gusts around 40 mph today increasing to 55 to 65 mph tonight. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013-066-211800- /O.NEW.KSTO.WI.Y.0021.170221T1200Z-170221T1800Z/ /O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ Shasta Lake Area / Northern Shasta County- Northeast Foothills/Sacramento Valley- Including the cities of Shasta Dam and Paradise 110 PM PST Mon Feb 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST TUESDAY... * TIMING...Strongest winds tonight. * WINDS...Gusts 55 to 65 mph possible. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-064-067-211200- /O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County-Motherlode- Including the cities of Alder Springs, Lakeport, Grass Valley, and Jackson 110 PM PST Mon Feb 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * TIMING...Strongest winds tonight. * WINDS...Gusts 55 to 65 mph possible. * IMPACTS...Downed trees, blowing debris, and widespread, potentially long-lasting power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:17 PM PST, 13 hours 13 minutes earlier.
Area forecast discussion, Feb 18, 3:17 PM PST, 13 hours 13 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 317 PM PST Sat Feb 18 2017 .Synopsis... Wet weather with renewed flooding concerns into the middle of next week with wettest storm of the bunch expected for Monday into Tuesday. Gusty winds likely again Monday. Mountain travel will also be impacted at times due to heavy snow. && .Discussion... Snow levels have risen today between 6500 to 8000 feet. CalTrans webcams show that roads are clear on I-80 and Hwy 50. Biggest concern now is the upcoming storm arriving Sunday night into Tuesday. Forecast still on track for another atmospheric river with impressive moisture to approach the West Coast on Sunday. Some showers could pop up during the day on Sunday, but the heaviest precipitation is expected to arrive Sunday evening and Monday with continued rain and snow on Tuesday. Widespread moderate to heavy rain and snow will impact our region in this timeframe. Impressive amounts across the Sierra due to orographic nature with totals ranging between 4-10 inches. Amounts in the Valley likely 1.5-3 inches. With heavy rain and saturated soils throughout the area, flood and mudslide potential is heightened Sunday evening through early Tuesday. Flood Watch remains in effect. Snow levels will start Wednesday around 4500-5500 feet Sunday but should rise to around 6000-7000 feet during the day Monday as system pushes in. Still a bit of uncertainty with this. Colder air will then wrap in Monday night into Tuesday dropping snow levels back down to around 5000 feet. Heavy snow likely in this timeframe with several feet of accumulation at pass levels, hindering travel and causing delays. Another round of gusty winds will accompany system on Monday, this time perhaps more widespread across the Valley. MFR-SAC pressure gradient increases to around 12 mb with 925 mb winds in the 60+ kt range during the day Monday. Have boosted up winds a bit from going forecast with gusts in the 45-55 mph range which still may be underdoing things but will need to watch trends going forward. Additional wind/tree damage and power outages highly likely. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) General agreement in extended models for Wednesday with upper trough over the West coast although models differ on depth. Precipitation amounts do not look all that impressive with scattered showers across the region but localized convection could bring locally heavier amounts. Cannot rule out valley thunderstorms Wednesday afternoon with moderate instability indicated. Cool airmass will bring low snow levels Wednesday at about 3000 to 4000 feet. Wednesday night and Thursday would see drying northerly flow most areas under current model scenario with upper trough moving into the Great Basin. Have left slight chance of showers over the Sierra Thursday as it remains under cyclonic flow. Models really diverge going into Thursday night and Friday. GFS brings another Pacific trough into the Pacific Northwest and NorCal Thursday night and Friday for another round of rain, wind and mountain snow while ECMWF and GEM models keep NorCal under flat ridging and drier outcome. Have tried to split the difference for now leaving a threat of showers over the mountains and keeping most of the valley dry. Models then diverge even further going in to next weekend ranging from the GFS solution of fairly significant low moving in to California to the ECMWF solution of dry northerly flow. Obviously, confidence in forecast for the end of next week will be quite low until models become more consistent. && .AVIATION... Periods of MVFR across interior NorCal for the next 24 hours. Gusts around 25 kts possible after 09z for the KRDD and KRBL vicinity. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch from Sunday evening through late Monday night for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta- Central Sacramento Valley-Clear Lake/Southern Lake County- Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Storm Watch from Sunday morning through late Monday night for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:08 AM PST | Winter Storm Warning | STO | 3 days | |
| Feb 19, 4:30 AM PST | High Wind Watch | STO | 11 hr | |
| Feb 19, 8:51 AM PST | River Flood Warning | STO | Butte, Glenn | 19 hr |
| Feb 19, 3:18 PM PST | High Wind Warning | STO | 27 hr | |
| Feb 19, 3:24 PM PST | River Flood Warning | STO | Stanislaus | 10 days |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.